MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR
Model Number NV-2-8-HELIX
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The concerto pushwire was found broken between the positive load indicator and the break indicator with the release wire also broken.The proximal segment (including the actuator interface, part of the coupler tube, and positive load indicator) was not returned for analysis.The concerto pushwire was found to be bent in the introducer sheath at ~143.0cm from the proximal end of the pushwire.The concerto coil was found to be inverted within the introducer sheath with the wavelock at the distal end.No damages or irregularities were found with the introducer sheath.No damages or irregularities were found with the implant coil.The concerto implant coil could not be pushed out from within the introducer sheath as resistance was encountered.The concerto implant coil tip od (outer diameter) was measured and found to be 0.0112¿ which is within specification (specification: 0.0112¿ +.001/-.002).The introducer sheath id (inner diameter) was measured and found to be 0.0185¿ (0.4699mm) which is within specification (specification: 0.47mm +0.03/-0.00).No other anomalies were observed.Based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in sheath¿ was confirmed.There were no reported issues pushing the concerto implant coil from within the introducer sheath during preparation per ifu.Therefore, it is likely the resistance occurred after hydration/inspection.The concerto implant coil was found to be inverted within the introducer sheath.It is likely that resistance would occur when attempting to push the implant coil out from this portion of the introducer sheath as this portion of the introducer sheath is designed to create resistance with the pushwire portion of the concerto coil.It is likely that the customer inadvertently inverted the concerto coil following hydration or inspection.Advancing the coil against resistance would result in the pusher to become bent.It is also possible damage occurred during return shipment to medtronic for analysis as the device came back without its protective dispenser coil.A break was found on the pushwire between the break indicator and positive load indicator; however, the cause of the break could not be determined.The release wire and coin were not retracted.There is no malfunction of the device or non-conformance to specifications that would contribute to the ¿coil resistance/stuck in sheath¿.There is no indication that the event is related to a manufacturing issue.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the procedure could not be performed because the coil did not enter the microcatheter while performing the procedure in accordance with the ifu.The devices were prepared as indicated in the ifu.There were no abnormalities reported in relation to the anatomy.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key9130315
Report Number2029214-2019-00956
Device Sequence Number11328343
Product Code KRD
UDI-Device Identifier00847536013346
UDI-Public00847536013346
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/22/2021
Device Model NumberNV-2-8-HELIX
Device Catalogue NumberNV-2-8-HELIX
Device Lot NumberA728591
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2019
Initial Report FDA Received Date09/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1